MAUDE Adverse Event Report: BALT USA, LLC BARRICADE COIL SYSTEM

BALT USA, LLC BARRICADE COIL SYSTEM
Model Number 900070
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending device return.
 
Event or Problem Description
It was reported that: "doctor had planned to coil basilar top aneurysm, after placing the microcatheter, the doctor took complex framing 6x20 coil through the microcatheter (vasco10d microcatheter).After forming desired framing the doctor pushed the coil further to align with the catheter marker for detaching the coil, but the coil detached inside the microcatheter itself before even connecting the detachment cable to detach the coil.The coil was hanging out of the aneurysm which was snared out in bits and pieces.Coil was completely snared out so no injury to the patient.".
 
Event or Problem Description
It was reported that: "doctor had planned to coil basilar top aneurysm, after placing the microcatheter , the doctor took complex framing 6x20 coil through the microcatheter (vasco10d microcatheter).After forming desired framing the doctor pushed the coil further to align with the catheter marker for detaching the coil ,but the coil detached inside the microcatheter itself before even connecting the detachment cable to detach the coil.The coil was hanging out of the aneurysm which was snared out in bits and pieces.Coil was completely snared out so no injury to the patient.".
 
Additional Manufacturer Narrative
To whom it may concern: on february 18, 2020, balt usa received a complaint regarding the use of a single barricade coil (6mm x 20cm complex frame coil).Details reported as follows: "doctor had planned to coil basilar top aneurysm, after placing the microcatheter , the doctor took complex framing 6x20 coil through the microcatheter (vasco10d microcatheter).After forming desired framing the doctor pushed the coil further to align with the catheter marker for detaching the coil ,but the coil detached inside the microcatheter itself before even connecting the detachment cable to detach the coil.The coil was hanging out of the aneurysm which was snared out in bits and pieces.Coil was completely snared out so no injury to the patient." the results of our investigation is summarized as follows: an evaluation of the actual complaint sample could not be performed.Follow up was made with balt india pvt ltd for device return.Balt india pvt ltd confirmed device was being held by dhl and could not be received or returned due to covid-19 concerns.Once device is received the investigation will be reopened.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history record for the reported lot was performed.An additional customer complaint has been noted for lot 011419c for the same malfunction; however, there is no in-process or lot-specifc issue that could account for the observation.This lot will remain subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine, ca
MDR Report Key9832743
Report Number3014162263-2020-00005
Device Sequence Number740463
Product Code HCG
UDI-Device Identifier00818053020698
UDI-Public00818053020698
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model Number900070
Device Catalogue Number900070
Device Lot Number011419C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;